Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Trileptal?

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3119 Questions

default
Posted on Thu, 27 Apr 2017 in General Health
Question: HI Dr. Kumar:

You have answered some of my questions before and you were very helpful.

I just stopped an 8-month trial of effexor (37-75mgs Xr) and my doctor and I thought we might focus on Trileptal to help with some of my depression/anxiety/reactivity that seems to be related to either BPII or complex trauma.

after a week I am hovering around 300-450mgs but I won't go higher because I find it hard to wake up OR I just feel very tired and foggy, unfocused, confused. I know this is a common side effect.

I'd like to continue the trial, as I already notice I am less reactive and suspicious with people and I feel more emotionally open. I just feel so "out of it" it is hard to work! Can you suggest a solution? I drank Large amounts of coffee and it doesn't do anything. Ritalin made me hyper but still I felt confused. I took my full dose before bed last night (instead of taking in the morning also) but I'm still a goofball.

I am still withdrawing from the Effexor (getting "brain zaps" and somewhat irritable) so I know I will need something other than just the trileptal for depression. Would buproprion be helpful to cut through the fog?

I am also still taking the Lamictal (down to 75-100) mgs/day that I have been taking for 10 years. My doctor only wants to change one thing at a time.
doctor
Answered by Dr. Ashok Kumar 2 hours later
Brief Answer:
Provigil can be a option

Detailed Answer:
Dear XXXXXXX
Thanks for posting to me at Healthcaremagic.

I have reviewed the previously answered questions and current information and of the opinion that a trial should be given to modafinil or armodafinil. Both these molecules are good in clearing the foggy feelings associated with other medications such as trileptal and there is no manor interaction of modafinil with either trileptal or lamictal.

In addition to being good for this purpose there are limited side effects and almost nil chances of addiction with either of these two molecules.

Bupropion (wellbutrin) is another option but unfortunately I do not think it should be preferred over modafinil as modafinil have better profile in regard to foggy feeling.

I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  

Recent questions on  Wellbutrin

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

Im 26. Male. Overall good health and size. Only rx is generic wellbutrin started 4 months ago. Over the last 4 weeks i have noticed about once or...

doctor1 MD

I ve been having extremely bad constipation for over a month. I started a new medication (Cymbalta 90 mg at present). I also take 450 mg of...

doctor1 MD

Hi, i began taking 100mg wellbutrin sr about two weeks ago. I am so tired, to the point that i can t get my schoolwork done. I am working on my MA...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper...

doctor1 MD

I feel like I’m going To lose my job if I don’t get some help. I’ve talk to my doctor, I’ve always been scatterbrained and forgetful but the last...